Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recent diagnosis
May 19, 2004

I am 68 year old male, just diagnosed. Blood tests show T Cell count of 908, with Viral load 8731. Doctor has immediately prescribed the following: Reyataz,Viread and emtriva. Currently take zocar and flomax. Concerned about: reaction to zocar and my liver, as well as why I should start treatment this early. I am not too happy with my current doctors approach; which seems to be get on treatment as soon as possible. Your thoughts would be most helpful. Thank you.

Response from Dr. Henry

I usually would not begin treatment in an patient with blood test results such as you describe. The current US guidelines recommend therapy if the CD4 count is < 350, if there are symptoms, or possibly if the viral load is high (i.e. > 100,000). You should feel comfortable with the approach taken in your care. A good HIV specialist/doc usually would be a good listener and weigh your concerns/beliefs strongly in the decision of when to treat. KH



Previous
Do Meds Help PN?
Next
unusual case, please help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement